Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 12, 2012, 4:13 PM EDT for Seminole County, Florida. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2012, 4:13 PM EDT (20:13 UTC)
- Expired
- Aug 12, 2012, 5:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Melbourne, FL
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 59 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 4:40 PM EDT | TSTM WND GST 0 | 6 Ne Titusville, FL | USAF 54 FT WIND TOWER NUMBER 714 MEASURED A THUNDERSTORM WIND GUST OF 43 KT/50 MPH FROM 260 DEGREES. |
| Aug 12, 4:40 PM EDT | TSTM WND GST 50 | 6 Ne Titusville, FL | USAF 54 FT WIND TOWER NUMBER 714 MEASURED A THUNDERSTORM WIND GUST OF 43 KT/50 MPH FROM 260 DEGREES. CORRECTED TO INCLUDE WIND MAGNITUDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
742
WWUS82 KMLB 122013
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
413 PM EDT SUN AUG 12 2012
FLZ045-147-122100-
NORTHERN BREVARD COUNTY-ORANGE-
413 PM EDT SUN AUG 12 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHERN BREVARD COUNTY...SOUTHEASTERN
ORANGE COUNTY...
* UNTIL 500 PM EDT.
AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER MIMS...MOVING
NORTHEAST AT 20 MPH. SOME ROTATION ALOFT IS DETECTED WITH THIS
STORM. ADDITIONAL STRONG STORMS WILL BE POSSIBLE AS THE EAST COAST
SEA BREEZE PUSHES INLAND ACROSS EAST ORANGE COUNTY.
LOCATIONS IN THE PATH OF THE STORMS WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MIMS...TITUSVILLE...MERRITT ISLAND WILDLIFE REFUGE...
CHRISTMAS AND WEDGEFIELD SUBDIVISION.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2853 8073 2859 8073 2862 8079 2854 8078
2853 8074 2835 8103 2835 8107 2850 8119
2862 8106 2862 8096 2869 8097 2879 8085
2880 8077 2872 8073 2868 8066 2877 8075
2879 8074 2879 8073 2862 8059
TIME...MOT...LOC 2010Z 223DEG 18KT 2863 8086
$$
KELLYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 12, 2:51 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 12, 2:51 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 251 PM EDT SUN AUG 12 2012 .DISCUSSION... CURRENTLY/TONIGHT...DEBRIS CLOUD COVER FROM SCATTERED CONVECTION OVER WEST CENTRAL FLORIDA IS SPREADING ACROSS THE AREA AS EXPECTED. THIS WILL LIMIT HEATING/INSTABILITY INTO THE REST OF THE AFTERNOON WITH SHOWERS/STORMS ALREADY SHOWING A WEAKENING TREND AS THEY MOVE INTO EAST CENTRAL FLORIDA. STILL...WILL SEE CHANCE OF RAIN WHETHER IT BE LIGHT PRECIP FROM REMNANTS OF STORMS OR A FEW STRONGER STORMS THAT CAN HOLD TOGETHER OR DEVELOP FROM BOUNDARY COLLISIONS WITH THE EAST COAST SEA BREEZE THROUGH SUNSET. LINGERING ISOLATED CONVECTION INTO EARLY EVENING SHOULD DISSIPATE OR MOVE OFFSHORE BY MIDNIGHT. MID/UPPER LEVEL CLOUD COVER MAY LINGER OVERNIGHT AT LEAST MAKING FOR PARTLY CLOUDY CONDS. LOWS WILL REACH THE LOW/MID 70S. MONDAY...SURFACE RIDGE AXIS MAKES IT AS FAR NORTH AS LAKE OKEECHOBEE INTO TOMORROW...BEFORE AN UPPER LEVEL TROUGH BEGINS TO REDEVELOP OVER THE EASTERN UNITED STATES. DEEPER MOISTURE WILL BUILD NORTH WITH THE S/SW FLOW ASSOCIATED WITH THE RIDGE. WILL THEREFORE INCREASE RAIN CHANCES TO 50 PERCENT OVER THE ENTIRE AREA. LIMITING FACTOR IN HIGHER COVERAGE OF AFTERNOON SHOWERS AND STORMS WILL CONTINUE TO BE INCREASING MID/UPPER LEVEL DEBRIS CLOUDS FROM CONVECTION OVER WEST CENTRAL FLORIDA. A FEW STRONG STORMS WILL STILL BE POSSIBLE ESPECIALLY WITH ANY BOUNDARY COLLISIONS LATE DAY WITH THE EAST COAST SEA BREEZE. WILL KEEP HIGHS NEAR NORMAL AROUND 90 TO LOW 90S WITH EXPECTED INCREASE IN CONVECTION/CLOUD COVER. TUES-SAT...(MODIFIED PREVIOUS DISCUSSION) SURFACE RIDGE AXIS WILL REMAIN NEAR LAKE OKEECHOBEE INTO MID WEEK BEFORE SLOWLY SHIFTING SOUTH INTO LATE WEEK/WEEKEND. PROXIMITY OF THE RIDGE AXIS RESULTS IN A WEAK PRESSURE GRADIENT OVER THE AREA. THIS WILL ALLOW SEA BREEZES TO FORM ON BOTH THE EAST AND WEST SIDE OF CENTRAL FLORIDA AND PUSH INLAND DURING THE AFTERNOON. HOW FAR INLAND WILL BE A FUNCTION OF WHERE THE RIDGE AXIS IS. FURTHER SOUTH WOULD MEAN THE WEST COAST BREEZE SHOULD PUSH FURTHER EAST KEEPING STORMS AND SHOWERS CONFINED TO THE EAST HALF OF CENTRAL FLORIDA. IF THE RIDGE AXIS IS MORE NORTH...THE EAST COAST BREEZE WOULD PUSH FURTHER INLAND TENDING TO CONCENTRATE THE STORMS ON THE WESTERN HALF OF CENTRAL FLORIDA. DEEP SOUTH TO SOUTHWEST FLOW WILL ALSO KEEP MOISTURE LEVELS HIGH ENOUGH FOR SCATTERED AFTERNOON AND EVENING STORMS EACH DAY. HIGHS SHOULD RANGE FROM THE LOW AND MID 90S WITH OVERNIGHT LOWS IN THE LOW TO MID 70S. && .AVIATION...INCREASING CLOUD COVER WILL LIMIT COVERAGE OF STRONGER CONVECTION OVER THE AREA INTO THE REST OF THE AFTERNOON. HOWEVER TEMPO IFR/MVFR WILL OCCUR WITH AREAS OF RAIN OR SCATTERED TSRAS THROUGH 00Z. ANY ISOLATED LINGERING EVENING CONVECTION SHOULD END BY 04Z WITH VFR CONDS OVERNIGHT. S/SW FLOW OVER THE REGION TOMORROW WILL KEEP SCATTERED AFTERNOON SHOWERS/STORMS IN THE FORECAST...PRODUCING TEMPO IFR/MVFR CONDS MAINLY AFT 18Z. && .MARINE... TONIGHT/MON...RIDGE AXIS OVER SOUTH FLORIDA WILL BUILD SLIGHTLY NORTHWARD INTO TOMORROW...TOWARD LAKE OKEECHOBEE. OFFSHORE MOVING SHOWERS AND STORMS WILL PERSIST INTO THE EVENING HOURS AND THEN DIMINISH PAST MIDNIGHT TONIGHT. S/SW WINDS WILL REMAINING RELATIVELY LIGHT AROUND 10 KNOTS OR LESS WITH SEAS RANGING FROM 1-3 FEET. SCATTERED OFFSHORE MOVING STORMS WILL CONTINUE TO BE A CONCERN FOR MARINERS MONDAY...MAINLY OVER THE NEARSHORE WATERS FROM MID TO LATE AFTERNOON. TUE-THU...HIGH PRESSURE RIDGE WILL REMAIN OVER CENTRAL/SOUTH FLORIDA. WINDS WILL REMAIN OUT OF THE SOUTH TO SOUTHWEST BELOW 15 KNOTS WITH SEAS RANGING FROM 1-3 FEET NEARSHORE TO 2-4 FEET OFFSHORE. MOISTURE WILL REMAIN HIGH ENOUGH TO KEEP A CHANCE FOR SHOWERS AND STORMS EACH DAY. A FEW OFFSHORE MOVING STORMS WILL ALSO BE POSSIBLE EACH AFTERNOON DUE TO A WEAK WEST TO SOUTHWEST STEERING FLOW. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 91 74 91 / 20 50 30 40 MCO 75 92 75 93 / 20 50 20 40 MLB 74 90 74 91 / 20 50 30 40 VRB 74 89 74 90 / 20 50 30 40 LEE 76 92 76 92 / 20 50 20 40 SFB 76 92 76 93 / 20 50 30 40 ORL 75 92 77 93 / 20 50 20 40 FPR 73 90 73 90 / 20 50 30 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && PUBLIC/MARINE...WEITLICH AVIATION...GUSEMAN IMPACT WX/RADAR...CRISTALDI
Hazardous weather outlook, Aug 12, 10:30 AM EDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1030 AM EDT SUN AUG 12 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-122100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1030 AM EDT SUN AUG 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A DEEP LAYER OF MOIST SOUTHWEST FLOW WILL CONTINUE. DAYTIME HEATING WILL GENERATE SCATTERED AFTERNOON STORMS ALONG THE EAST AND WEST COAST SEA BREEZE BOUNDARIES. STORMS SHOULD LINGER INTO THE EVENING HOURS. THE HIGHEST COVERAGE IS EXPECTED FROM AROUND ORLANDO AND LAKE OKEECHOBEE EASTWARD TO THE SPACE AND TREASURE COASTS. THE MAIN STORM HAZARDS WILL BE FREQUENT LIGHTNING STRIKES AND GUSTY WINDS IN A FEW STRONGER STORMS. STORM MOTION WILL BE NORTHEAST AT NEAR 15 MPH. .FLOOD IMPACT... SOME STORMS ALONG BOUNDARY COLLISIONS WILL PRODUCE RAINFALL AMOUNTS OF 1 TO 3 INCHES...WHICH MAY CAUSE LOCAL PONDING OF WATER ON ROADS AND IN OTHER POORLY DRAINED LOW LYING AREAS. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED STORMS DURING THE AFTERNOON AND EVENING WILL MOVE NORTHEAST 10 TO 15 KNOTS OVER THE MAINLAND AND CROSS THE COASTLINE. ISOLATED STRONG STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 34 KNOTS ALONG WITH TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DEEP LAYER MOISTURE IS FORECAST TO REMAIN ABOVE NORMAL INTO LATE WEEK. THEREFORE..SCATTERED AFTERNOON STORMS ARE EXPECTED TO CONTINUE ACROSS MOST SECTIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. LASCODY/CRISTALDI
In the hours before
Local storm report, Aug 12, 3:42 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
342 PM EDT SUN AUG 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND GST MELBOURNE 28.08N 80.61W
08/12/2012 M40 MPH BREVARD FL ASOS
KMLB ASOS MEASURED A THUNDERSTORM WIND GUST OF 35 KT/40
MPH.
&&
JRCSpecial weather statement, Aug 12, 4:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
413 PM EDT SUN AUG 12 2012
FLZ045-147-122100-
NORTHERN BREVARD COUNTY-ORANGE-
413 PM EDT SUN AUG 12 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHERN BREVARD COUNTY...SOUTHEASTERN
ORANGE COUNTY...
* UNTIL 500 PM EDT.
AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER MIMS...MOVING
NORTHEAST AT 20 MPH. SOME ROTATION ALOFT IS DETECTED WITH THIS
STORM. ADDITIONAL STRONG STORMS WILL BE POSSIBLE AS THE EAST COAST
SEA BREEZE PUSHES INLAND ACROSS EAST ORANGE COUNTY.
LOCATIONS IN THE PATH OF THE STORMS WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MIMS...TITUSVILLE...MERRITT ISLAND WILDLIFE REFUGE...
CHRISTMAS AND WEDGEFIELD SUBDIVISION.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2853 8073 2859 8073 2862 8079 2854 8078
2853 8074 2835 8103 2835 8107 2850 8119
2862 8106 2862 8096 2869 8097 2879 8085
2880 8077 2872 8073 2868 8066 2877 8075
2879 8074 2879 8073 2862 8059
TIME...MOT...LOC 2010Z 223DEG 18KT 2863 8086
KELLYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:31 PM EDT | Special Marine Warning | MLB | 59 min | |
| Aug 12, 4:20 PM EDT | Special Marine Warning | MLB | 85 min | |
| Aug 12, 4:55 PM EDT | Special Weather Statement | MLB | Volusia | 65 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.